Scientific article

Robust inference for ordinal response models

Published inElectronic Journal of Statistics, vol. 11, no. 2, p. 3407-3445
Publication date2017

The present paper deals with the robustness of estimators and tests for ordinal response models. In this context, gross-errors in the response variable, specific deviations due to some respondents' behavior, and outlying covariates can strongly affect the reliability of the maximum likelihood estimators and that of the related test procedures. The paper highlights that the choice of the link function can affect the robustness of inferential methods, and presents a comparison among the most frequently used links. Subsequently robust M -estimators are proposed as an alternative to maximum likelihood estimators. Their asymptotic properties are derived analytically, while their performance in finite samples is investigated through extensive numerical experiments either at the model or when data contaminations occur. Wald and t-tests for comparing nested models, derived from M -estimators, are also proposed. M based inference is shown to outperform maximum likelihood inference, producing more reliable results when robustness is a concern.

  • Ordinal response model
  • Link function
  • M-estimation
  • Robust estimator
  • Robust test
  • Robust weight
  • Shelter effect
Citation (ISO format)
IANNARIO, Maria et al. Robust inference for ordinal response models. In: Electronic Journal of Statistics, 2017, vol. 11, n° 2, p. 3407–3445. doi: 10.1214/17-EJS1314
Main files (1)
Article (Published version)
ISSN of the journal1935-7524

Technical informations

Creation12/02/2017 5:11:00 PM
First validation12/02/2017 5:11:00 PM
Update time03/15/2023 7:36:10 AM
Status update03/15/2023 7:36:10 AM
Last indexation01/17/2024 1:47:24 AM
All rights reserved by Archive ouverte UNIGE and the University of GenevaunigeBlack